Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 19, 2001, 8:34 PM EDT for Pulaski County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2001, 8:34 PM EDT (00:34 UTC)
- Expired
- Aug 19, 2001, 9:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pulaski County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS51 KRNK 200036 SVRRNK VAC155-200100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 834 PM EDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN SOUTHWEST VIRGINIA * UNTIL 900 PM EDT. * AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ALLISONIA...MOVING EAST AT 30 MPH. WINDS UP TO 60 MILES AN HOUR CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE ALLISONIA... CLAYTOR LAKE STATE PARK RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. .END 11 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:45 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 19, 7:45 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED. NATIONAL WEATHER SERVICE BLACKSBURG, VA 745 PM EDT SUN AUG 19 2001 WILL ISSUE AN UPDATE TO REMOVE SEVERE WEATHER WATCH FROM SOUTHEAST WEST VIRGINIA. ALSO...WILL REMOVE ENHANCED THUNDERSTORM WORDING FROM ZONES. UPDATE WILL BE OUT ARD 8 PM. HAVE A GOOD NIGHT. FCSTID = 7 ROA 66 85 61 85 / 30 30 10 10 LYH 65 85 62 85 / 30 30 10 10 DAN 69 88 65 86 / 30 30 10 10 BLF 62 75 57 77 / 40 30 10 10 LWB 57 74 55 76 / 40 30 10 10 BCB 62 79 58 78 / 40 10 10 10 TNB 63 77 58 77 / 40 10 10 10 .RNK... NC...NONE. VA...NONE. WV...NONE.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:58 PM EDT | Flash Flood Warning | RNK | Patrick | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.